MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012449-20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the procedure was to treat a heavily calcified lesion in the ostial of the circumflex.The 3.0x20mm nc trek balloon dilatation catheter (bdc) was advanced however due to the significant calcification in the artery, the shaft broke.The procedure was completed with a non-abbott device.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported break could not be confirmed; however, it is likely that the break occurred at the noted separated location.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no other similar complaints from this lot.The investigation determined the reported break appears to be related to operational context.Returned device noted that the hypotube was separated distal to the strain relief tubing.The fractured faces were oval shaped which can indicate the hypotube was kinked and then separated.It was reported by the account that the bdc was advanced into the patient¿s anatomy; however, due to the significant calcification in the artery, the shaft broke.In this case, it is likely that the bdc interacted with the patient¿s challenging anatomy such that the shaft broke, kinked and upon further manipulation the shaft ultimately separated.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19071291
Report Number2024168-2024-04457
Device Sequence Number17307772
Product Code LOX
UDI-Device Identifier08717648151880
UDI-Public(01)08717648151880(17)250731(10)20825G1
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number1012449-20
Device Lot Number20825G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale